Alert archive / Wyoming / Special Weather Statements in 2012
Special Weather Statement, NWS Cheyenne, WY
NWS Cheyenne, WY issued this special weather statement at Aug 10, 2012, 5:13 PM MDT for Converse County, Wyoming. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2012, 5:13 PM MDT (23:13 UTC)
- Expired
- Aug 10, 2012, 6:15 PM MDT
- In force
- 62 min
- Issued by
- NWS Cheyenne, WY
County Converse County, WY
The radar
The Rapid City radar (KUDX), 208 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KRAP), launched 12:00Z, 11.2 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2169 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
583 WWUS85 KCYS 102313 SPSCYS SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 513 PM MDT FRI AUG 10 2012 WYZ101-102-110015- CONVERSE COUNTY LOWER ELEVATIONS WY-NIOBRARA COUNTY WY- 513 PM MDT FRI AUG 10 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CONVERSE AND EXTREME WESTERN NIOBRARA COUNTIES UNTIL 615 PM MDT... AT 512 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF BILL...OR 29 MILES NORTH OF DOUGLAS...MOVING EAST AT 5 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MAINLY RURAL AREAS OF EASTERN CONVERSE AND EXTREME WESTERN NIOBRARA COUNTIES. && LAT...LON 4326 10485 4299 10488 4306 10532 4324 10530 TIME...MOT...LOC 2313Z 274DEG 6KT 4314 10518 $$ GRIFFITH
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Aug 10, 5:09 PM MDT, 4 minutes earlier.
Area forecast discussion, Aug 10, 5:09 PM MDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 509 PM MDT FRI AUG 10 2012 .AVIATION...UPDATED FOR 11/00Z TAFS... SCATTERED CONVECTION THIS EVENING WEST OF INTERSTATE 25 SHOULD PERSIST THROUGH 03Z. VFR CONDITIONS EXPECTED OVERNIGHT. BRISK SOUTHERLY WINDS SHOULD BE EXPECTED AT PANHANDLE AERODROMES. COLD FRONT WILL MOVE ACROSS THE AREA ON SATURDAY WITH WINDS SHIFTING TO THE NORTHWEST AND SOME THUNDERSTORMS EXPECTED TO DEVELOP ALONG AND AHEAD OF THE COLD FRONT. GRIFFITH && .PREV DISCUSSION... /ISSUED 240 PM MDT FRI AUG 10 2012/ SHORT TERM...THIS AFTERNOON THROUGH SUNDAY NIGHT... THE CENTER OF THE ROCKIES UPPER RIDGE HAS BEEN DRIFTING SLOWLY SOUTH AS A SHORTWAVE MOVES EAST ACROSS MONTANA AND WYOMING. THIS WAVE IN CONCERT WITH SUBTROPICAL MOISTURE ROTATING AROUND THE RIDGE CENTER AND FAIRLY STEEP MID LEVEL LAPSE RATES WERE ENHANCING THE CONVECTION ALONG AND WEST OF THE FRONT RANGE EARLY THIS AFTERNOON. WITH PRECIP WATER VALUES BETWEEN 0.75 AND 1.0 INCH...THE STRONGER CONVECTION MAY PRODUCE BRIEF MODERATE TO HEAVY DOWNPOURS ALONG WITH GUSTY OUTFLOW WINDS OF 40 TO 50 MPH. OUTSIDE THE CONVECTION...IT WILL BE A WARM AFTERNOON WITH HIGH TEMPERATURES IN THE UPPER 80S TO MID 90S. SCATTERED SHOWERS AND TSTORMS WILL CONTINUE THROUGH THIS EVENING... THEN END FROM WEST TO EAST OVERNIGHT AS THE UPPER LEVEL SHORTWAVE EXITS THE REGION. OVERALL QPF AMOUNTS WILL BE UP TO A TENTH OF AN INCH...WITH A TENTH TO A QUARTER INCH POSSIBLE WITH THE HEAVIER ACTIVITY. A SURFACE LOW AND PACIFIC COLD FRONT TO THE NORTH AND WEST WILL PROGRESS EASTWARD ON SATURDAY SHIFTING SOUTHWESTERLY WINDS TO NORTHWESTERLY WITH OCCASIONAL GUSTS TO 20 TO 30 MPH FROM LATE MORNING THROUGH THE AFTERNOON. IT WILL BE ABOUT 5 DEGREES COOLER FOR HIGH TEMPERATURES ON SATURDAY. ANOTHER SLUG OF MOISTURE WILL ACCOMPANY THE PASSAGE OF AN UPPER LEVEL TROUGH DURING THE DAY...WITH SCATTERED SHOWERS AND TSTORMS OVER THE MOUNTAINS AND NORTHERN PANHANDLE AND ISOLATED ELSEWHERE. THE PRECIP WILL END SATURDAY EVENING AS DRIER MORE STABLE AIR INFILTRATES THE CWFA IN THE WAKE OF THE UPPER LEVEL TROUGH. BOTH SUNDAY AND SUNDAY NIGHT WILL BE DRY...WITH DIURNAL CONVECTION CONFINED TO THE SOUTH OVER THE COLORADO MOUNTAINS. LONG TERM...MONDAY THROUGH FRIDAY... WARM TEMPERATURES WILL HOLD ACROSS THE CWA MONDAY THROUGH WEDNESDAY UNDER A GENERALLY WEST-NORTHWESTERLY UPPER FLOW. UPPER IMPULSES PASSING ACROSS THE REGION SHOULD BRING AFTERNOON AND EVENING CONVECTION THROUGH WEDNESDAY BUT STILL RATHER WIDELY SCATTERED AND CONFINED MAINLY TO THE MTNS. BY LATE WEDNESDAY NEXT DECENT COLD FRONT LOOKS TO MOVE ACROSS AHEAD OF UPPER TROF THAT WILL BE DROPPING SE OUT OF SW CANADA. ECMWF SOMEWHAT STRONGER THAN THE GFS WITH THIS SYSTEM. COOLER ON THURSDAY BUT MODELS QUITE VARIED ON PCPN WITH LATEST ECMWF SHOWING DECENT QPF IN ASSOCIATION WITH MAIN UPPER TROF AXIS PASSING ACROSS WHILE GFS CONSIDERABLY DRIER. A BIT WARMER FRIDAY WITH MAINLY DRY CONDITIONS. AVIATION...18Z TAF ISSUANCE... VFR EXPECTED OVER ALL TERMINALS THROUGH SATURDAY. ISOLATED TSTRMS SHOULD FORM OVER MTNS THIS AFTERNOON AND MAY MOVE OVER THE ADJACENT HIGH PLAINS THROUGH EARLY EVENING. ADDITIONAL SHOWERS AND A FEW TSTRMS MAY MOVE ACROSS THE PLAINS LATER TONIGHT AS AN UPPER LEVEL DISTURBANCE CROSSES THE REGION. FIRE WEATHER... A RIDGE OF HIGH PRESSURE OVER THE REGION WILL BE SUPPRESSED SOUTHWARD THIS WEEKEND AS A SERIES OF UPPER LEVEL WEATHER DISTURBANCES MOVE EAST ACROSS THE NORTHERN ROCKIES. A PACIFIC COLD FRONT WILL MOVE THROUGH THE DISTRICTS ON SATURDAY WITH GUSTY WEST TO NORTHWEST WINDS IN ITS WAKE. THERE WILL BE CHANCES FOR SHOWERS AND SOME THUNDERSTORMS THIS AFTERNOON AND TONIGHT...AND AGAIN SATURDAY AFTERNOON AND EVENING. SOME OF THE SHOWERS AND STORMS WILL PRODUCE GUSTY AND ERRATIC OUTFLOW WINDS THIS AFTERNOON AND EVENING. MINIMUM RELATIVE HUMIDITIES WILL RANGE FROM 15 TO 25 PERCENT THIS AFTERNOON AND SATURDAY. DRIER AIR OVERSPREADING THE REGION ON SUNDAY WILL LOWER MINIMUM RELATIVE HUMIDITIES TO 10 TO 20 PERCENT ALONG AND WEST OF THE LARAMIE RANGE. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/FIRE WEATHER...JAMSKI LONG TERM/AVIATION...EMANUEL
Hazardous weather outlook, Aug 10, 10:57 AM MDT, 6 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1057 AM MDT FRI AUG 10 2012 WYZ101>119-111700- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 1057 AM MDT FRI AUG 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG AND WEST OF THE LARAMIE RANGE EARLY THIS AFTERNOON...THEN SPREAD EAST AND NORTHEAST ONTO THE PLAINS BY LATE AFTERNOON. SEVERE THUNDERSTORMS ARE NOT EXPECTED...HOWEVER THE STRONGER THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE WIND GUSTS OF 40 TO 50 MPH AND BRIEF MODERATE TO HEAVY RAIN. THE SHOWERS AND THUNDERSTORMS WILL LINGER THROUGH THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WESTERLY WINDS WILL GUST AS HIGH AS 35 MPH OVER THE AREA ON SATURDAY IN THE WAKE OF A PACIFIC FRONT. WIDELY SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL DEVELOP SATURDAY AND AGAIN MONDAY THROUGH WEDNESDAY. NONE OF THE STORMS ARE EXPECTED TO PRODUCE SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-111700- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 1057 AM MDT FRI AUG 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON...WITH BETTER CHANCES TONIGHT MAINLY ACROSS NORTHERN PORTIONS OF THE PANHANDLE. SEVERE THUNDERSTORMS ARE NOT EXPECTED...HOWEVER BRIEF WIND GUSTS OF 30 TO 40 MPH AND MODERATE TO HEAVY RAIN WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NORTHWEST WINDS WILL GUST AS HIGH AS 35 MPH OVER THE AREA ON SATURDAY IN THE WAKE OF A PACIFIC FRONT. WIDELY SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL DEVELOP SATURDAY AND AGAIN MONDAY THROUGH WEDNESDAY. NONE OF THE STORMS ARE EXPECTED TO PRODUCE SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE JAMSKI
In the hours before
Special weather statement, Aug 10, 5:13 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 513 PM MDT FRI AUG 10 2012 WYZ101-102-110015- CONVERSE COUNTY LOWER ELEVATIONS WY-NIOBRARA COUNTY WY- 513 PM MDT FRI AUG 10 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CONVERSE AND EXTREME WESTERN NIOBRARA COUNTIES UNTIL 615 PM MDT... AT 512 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF BILL...OR 29 MILES NORTH OF DOUGLAS...MOVING EAST AT 5 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MAINLY RURAL AREAS OF EASTERN CONVERSE AND EXTREME WESTERN NIOBRARA COUNTIES. && LAT...LON 4326 10485 4299 10488 4306 10532 4324 10530 TIME...MOT...LOC 2313Z 274DEG 6KT 4314 10518 GRIFFITH
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 8:08 PM MDT | Special Weather Statement | CYS | Platte | 37 min |
| Aug 10, 5:39 PM MDT | Severe Thunderstorm Warning | CYS | Converse, Niobrara | 46 min |
Nearby
Special Weather Statements in Wyoming, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.